Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

Noticed a change in vision and feeling irritated. What is going on?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 8985 Questions
for the last two weeks whenever I look at something I feel I am looking through a thin transparent film and it has become a constant irritation
Posted Fri, 8 Mar 2013 in Vision and Eye Disorders
Answered by Dr. Shoaib Khan 2 hours later
Hi. Thank you for writing to us.

Could you help me with a little more information Sir. Do you experience: Worsening of vision at night? Do you see wavy projection from objects, like a light source? Objects floating in your vision? Sensitivity to light? More blurry in the periphery or center of your vision? Any pain when you move your eye or touch it? Any injuries to the eye?

There could be many causes for your condition, and all of the causes I am going to list will require examination by an ophthalmologist. The possibilities are:
-Peripheral vision disorder
-Macular degeneration
-Infection or inflammation
-Retinal detachment
-Neurological causes

With a description like yours, there is some underlying condition for sure. It would be best to examine and diagnose your condition in the earlier stages, which will help us to help you in having perfect vision for decades to come. I wish you the best Sir, please visit a doctor, and write back to me for any further clarifications.

Best wishes.
Above answer was peer-reviewed by
Follow-up: Noticed a change in vision and feeling irritated. What is going on? 24 minutes later
To answer your queries I state the following facts
1. No worsening of vision at night
2.No wavy projection from objects or light source
3.Objects are not floating in my vision.
4.No pain in the eye.
5.No injuries to the eye.
6. For Presbyobia I wear reading glasses.
To give a better description of the ailment.
I see a thin circular film at the centre of my field of vision in addition to what I would have seen usually .It is as if you are seeing when your eye is filled with tears.This occurs only in the left eye. Right eye has clear vision.
You are welcome to ask me any more specific queries.
Answered by Dr. Shoaib Khan 19 minutes later
Hi Sir. Thank you so much for your response.

This information has helped a lot and of course ruled out a few of the conditions on the list, still leaving us with a few possibilities like:
-Macular degeneration
-Infection or inflammation
-Retinal detachment
-Neurological causes
-Migraines also present with a similar picture (these are without a headache)

There have been many patients with a similar description who have required exhaustive investigation. But my advise would be to narrow the investigations down to: visual field testing, retinal examination, and a fundoscope examination. Only if these investigations return inconclusive will we require an MRI.

Please be patient as a diagnosis cannot be made without supportive investigation. In the meantime you can write to me for any further clarifications, I would be glad to help.

Best wishes.
Above answer was peer-reviewed by
Follow-up: Noticed a change in vision and feeling irritated. What is going on? 15 minutes later
Can you please suggest any OTC medication just to clean and clear my eyes?
Answered by Dr. Shoaib Khan 44 minutes later
Dear sir, I understand your desperation, but you also need to know that all conditions are treatment-specific and will only respond to medication that can treat the cause.

Please also understand that medication that is suitable for another condition can cause side effects or not help treat you at all. If there are reasons why you choose not to visit a doctor, do let me know, may be I can help arrange for a doctor to visit you at home, etc.

In the meantime, you could try drops CIPLOX-D, caution advised: wash with current of water and visit a physician at the earliest if any reactions are experienced at the earliest.

Best wishes.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Ophthalmologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor